MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, higher than expected vitros hs troponin i (hstni) result was obtained from a single patient sample processed during a correlation study using vitros immunodiagnostics products hs troponin i reagent lot: 0021 on a vitros 5600 integrated system.The result was considered discordant and higher than expected when compared to the result from the same sample using the vitros tropi es method.Patient sample vitros hstni (us) result of 129.6 ng/l (above the male 99th percentile url of 20.40 ng/l) vs the vitros tropi es method result of 0.028 ng/ml (below the upper reference interval (url) of 0.034 ng/ml) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected vitros hstni result was obtained during a correlation study and was not reported from the laboratory.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a discordant, higher than expected vitros hs troponin i (hstni) result was obtained from a single patient sample processed during a correlation study using vitros immunodiagnostics products hs troponin i reagent lot: 0021 on a vitros 5600 integrated system.The result was considered discordant and higher than expected when compared to the result from the same sample using the vitros tropi es method.A definitive assignable cause could not be determined.The ortho field application specialist (fas) was onsite performing validation of the vitros hstni assay which was not yet in use in the customers laboratory.As part of the validation process, the ortho fas ensures that the vitros hstni assay is performing as intended on the vitros 5600 integrated system prior to the patient correlation study.Quality control (qc) results, as well as precision and accuracy must be acceptable, or the fas would not progress with the validation.Therefore, it is unlikely that the vitros instrument contributed to the event.Pre-analytical sample processing could not be ruled out as a contributing factor, as it is unknown if the sample collection device manufacturers recommendation for sample centrifugation was followed.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Additionally, the ortho fas confirmed that after the sample had initially been drawn and processed on (b)(6) 2026, it was then stored frozen within eight hours after collection as advised by the vitros hstni (us) instructions for use (ifu) until it was tested on 09 march 2026.However, it is unknown if the sample was brought to room temperature, mixed by inversion and then recentrifuged prior to testing as recommended in the vitros hstni (us) ifu as the information was not provided.Therefore, an issue related to sample handling and processing prior to testing cannot be ruled out as a contributing factor of the event.A sample interferent which affects the vitros hstni (us) assay but not the vitros tropi es method cannot be ruled out as a possible contributor of the event.The patient had been diagnosed with multifocal pneumonia and hyponatremia at the time of the initial sample collection.No medications that the patient may have been taking were provided.Based on continual tracking and trending of complaints, ortho has opened an investigation into the vitros hstni (us) reagent under pqi0005793.Per a medical consult with an ortho medical safety officer on (b)(6) 2026: a falsely elevated troponin result above the 99th percentile url may trigger unnecessary additional investigations, such as echocardiogram or cardiac ct, transfer to a higher-level care facility for escalated management, or unnecessary treatment with anticoagulants such as aspirin.These investigations and potential treatment are generally non-invasive and well tolerated, and serious patient injury is unlikely.For patient 12, who had a vitros hstni result of 129.6 ng/l, interpretation of this result in conjunction with the patient's clinical history, risk factors, ecg findings, and results of other less invasive investigations is critical.In this case, the patient had a diagnosis of multifocal pneumonia, which is a differential diagnosis of acute coronary syndrome (acs).As such, this result would more likely be queried or repeated per guideline recommendations to evaluate a rise or fall pattern, potentially delaying immediate invasive intervention.However, given that the result exceeds five times the male 99th percentile url (11 ng/l) - a level associated with a high positive predictive value for acute myocardial infarction - or exceeds the 40 ng/l rule-in cut-off for vitros hstni per the 2023 esc guidelines on the management of acs, there is a possibility that, under unusual circumstances, such a result could prompt escalated investigations with the potential for serious patient injury.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24781839
Report Number3007111389-2026-00070
Device Sequence Number9935462
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)261001(11)260206(10)0021
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number6912232
Device Lot Number0021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown